Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 32, NWS Jackson, KY

May 11, 2015Breathitt County, Lee County, Wolfe County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at May 11, 2015, 3:06 PM EDT for Breathitt County, Lee County, Wolfe County, Kentucky. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2015, 3:06 PM EDT (19:06 UTC)
Expired
May 11, 2015, 3:30 PM EDT
In force
24 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Breathitt County, KY, Lee County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 11 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 3:10 PM EDTTSTM WND DMG4 E Beattyville, KYTREES WERE BLOWN DOWN ONTO HIGHWAY 52.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 2:19 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.1 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1744 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

796 
WUUS53 KJKL 111906
SVRJKL
KYC025-129-237-111930-
/O.NEW.KJKL.SV.W.0032.150511T1906Z-150511T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
306 PM EDT MON MAY 11 2015

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LEE COUNTY IN SOUTHEASTERN KENTUCKY...
  NORTHWESTERN BREATHITT COUNTY IN SOUTHEASTERN KENTUCKY...
  CENTRAL WOLFE COUNTY IN SOUTHEASTERN KENTUCKY...

* UNTIL 330 PM EDT

* AT 305 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MONICA...OR
  NEAR BEATTYVILLE...MOVING NORTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  JACKSON...BEATTYVILLE...CAMPTON...SIMPSON...MALAGA...SEWELL...
  LANE...VADA...ST. HELENS...VANCLEVE...GILMORE...AIREDALE...
  YEADON...OAKDALE...BURKHART...BAPTIST...BAYS...JETTS CREEK...
  ELKATAWA AND LONE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3778 8333 3776 8333 3774 8329 3772 8328
      3770 8325 3767 8325 3764 8321 3764 8317
      3748 8357 3750 8358 3751 8362 3754 8364
      3753 8367 3761 8373 3782 8340
TIME...MOT...LOC 1905Z 237DEG 36KT 3758 8359 

HAIL...0.75IN
WIND...60MPH

$$

HAL
2 follow-up statements
569 
WWUS53 KJKL 111917
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
317 PM EDT MON MAY 11 2015

KYC025-129-237-111930-
/O.CON.KJKL.SV.W.0032.000000T0000Z-150511T1930Z/
LEE KY-BREATHITT KY-WOLFE KY-
317 PM EDT MON MAY 11 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR EASTERN LEE...NORTHWESTERN BREATHITT AND CENTRAL WOLFE
COUNTIES...

AT 316 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WAR CREEK...OR
7 MILES NORTHWEST OF JACKSON...MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
JACKSON...BEATTYVILLE...CAMPTON...SIMPSON...MALAGA...SEWELL...LANE...
VADA...ST. HELENS...VANCLEVE...GILMORE...AIREDALE...YEADON...
OAKDALE...BURKHART...BAPTIST...BAYS...JETTS CREEK...ELKATAWA AND
LONE.

THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 46
AND 58.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3778 8333 3776 8333 3774 8329 3772 8328
      3770 8325 3767 8325 3764 8321 3764 8317
      3748 8357 3750 8358 3751 8362 3754 8364
      3753 8367 3761 8373 3782 8340
TIME...MOT...LOC 1916Z 241DEG 31KT 3761 8349 

HAIL...0.75IN
WIND...60MPH

$$

AR
182 
WWUS53 KJKL 111930
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
330 PM EDT MON MAY 11 2015

KYC025-129-237-111939-
/O.EXP.KJKL.SV.W.0032.000000T0000Z-150511T1930Z/
LEE KY-BREATHITT KY-WOLFE KY-
330 PM EDT MON MAY 11 2015

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LEE...NORTHWESTERN
BREATHITT AND CENTRAL WOLFE COUNTIES WILL EXPIRE AT 330 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER 40 TO 50 
MPH WIND GUSTS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHEASTERN KENTUCKY.

LAT...LON 3778 8333 3776 8333 3774 8329 3772 8328
      3770 8325 3767 8325 3764 8321 3764 8317
      3748 8357 3750 8358 3751 8362 3754 8364
      3753 8367 3761 8373 3782 8340
TIME...MOT...LOC 1927Z 237DEG 36KT 3761 8349 

$$

AR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 1:50 PM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, May 11, 1:50 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
150 PM EDT MON MAY 11 2015

.UPDATE...
ISSUED AT 150 PM EDT MON MAY 11 2015

DID A QUICK UPDATE TO FRESHEN UP THE GRID WITH THE LATEST OBS AND
TRENDS. UNDER MODERATELY UNSTABLE ENVIRONMENT AND CONVECTIVE
TEMPS REACHED...WE HAVE SEEN ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS FIRE UP ACROSS EASTERN KY. HOWEVER GIVEN WEAKER
SUPPORT MOST OF THE ACTIVITY HAS BEEN FAIRLY DISORGANIZED. THE
MORE ORGANIZED CONVECTION IS OCCURRING ACROSS THE SW PORTIONS OF
THE CWA THIS AFTERNOON. THE MAIN THREAT FROM THESE STORMS WILL BE
ISOLATED SEVERE WINDS AND HEAVY DOWNPOURS.

UPDATE ISSUED AT 1050 AM EDT MON MAY 11 2015

YET ANOTHER WARM DAY IS ON TAP FOR EASTERN KENTUCKY. THE BIGGEST
QUESTION FOR TODAY WILL BE WHEN AND IF CONVECTION FIRES AHEAD OF A
BOUNDARY INCHING TOWARD THE MISSISSIPPI RIVER BASED ON THE 12Z
SURFACE ANALYSIS. EARLIER RUNS OF THE HRRR HAD A MORE PRONOUNCED
AREA OF CONVECTION AHEAD OF THE MAIN OUTFLOW DRAPED TO THE WEST.
THE MORE RECENT RUNS HAVE BACK OFF ON THIS NOTION...HOWEVER STILL
BRING AREA OF CONVECTION OUT OF THE TN VALLEY AFTER 18Z. ONE OF
THE ISSUES WILL BE LACK OF SHEAR AHEAD OF THE MAIN UPPER LEVEL
SYSTEM AND LIFTING MECHANISMS. THE SPC HAS DOWNGRADED MOST OF
EASTERN KY TO A MARGINAL RISK FOR THE TODAY. THIS SEEMS REASONABLE
GIVEN THE CURRENT FORECAST ISSUES/CONFIDENCE HEADING INTO THIS
AFTERNOON. GIVEN THE UNCERTAINTY THAT REMAINS ISOLATED DAMAGING
WIND TREAT SEEMS REASONABLE AT THIS POINT...SO WILL KEEP THAT IN
THE HWO. OTHERWISE DID UPDATED GRIDS WITH LATEST OBS AND TRENDS.

UPDATE ISSUED AT 642 AM EDT MON MAY 11 2015

UPDATED FORECAST TO REFINE THE POPS THROUGH THE DAY INCLUDING THIS
EVENING. LAST 3 RUNS OF BOTH THE HRRR AND RAP HAVE SHOWN
CONVECTIVE INITIATION ALONG THE PREFRONTAL TROUGH BETWEEN 16Z AND
18Z. ALSO BASED ON THE LOCATION...ACTIVITY LOOKS TO BLOW UP OVER
EASTERN KENTUCKY THIS AFTERNOON BEFORE ADVANCING EAST INTO THE
EARLY EVENING HOURS. WITH THESE NEW TRENDS SUPPORTED BY SEVERAL
RUNS OF THE HI RES MODELS...HAVE OPTED TO PUT THE HIGHEST POPS
BETWEEN 17Z AND 23Z THIS AFTERNOON AND EARLY EVENING. GIVEN THE
EARLIER CONVECTION...WOULD NOT EXPECT MUCH TO SPREAD ACROSS THE
AREA AFTER 00Z TONIGHT GIVEN THE ATMOSPHERE WILL BE WORKED OVER
AND THUS...LITTLE TO NO INSTABILITY TO WORK WITH. THUS...HAVE
TRIMMED BACK POPS CONSIDERABLY FOR THE TONIGHT PORTION OF THE
FORECAST. STILL APPEARS THE MAIN THREAT WITH STORMS WILL BE
DAMAGING WINDS...BUT SOME HAIL COULD ALSO OCCUR. DUE TO THE
UNIDIRECTIONAL FLOW FROM SURFACE TO 700MB...WOULD NOT EXPECT MUCH
OF A TORNADO THREAT TODAY. GIVEN THE CHANGE IN POPS...ALSO
ADJUSTED CLOUD COVER AND TEMPERATURES.

&&

.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 342 AM EDT MON MAY 11 2015

UPPER LEVEL RIDGING REMAINS OVER THE EASTERN CONUS THIS MORNING
WITH TROPICAL DEPRESSION ANA MOVING NORTH ACROSS EASTERN NORTH
CAROLINA. CONVECTION OVERNIGHT ACROSS WESTERN KENTUCKY SENT A GUST
FRONT TO THE EAST WHERE IT CURRENTLY RESIDES FROM NEAR
FLEMINGSBURG...SOUTH TO SOMERSET. HOW THIS BOUNDARY MIGHT IMPACT
LATER CONVECTION IS STILL TO BE DETERMINED. ONLY SHOWERS AND
STORMS TO EVEN COME CLOSE TO THE AREA OVERNIGHT HAVE BEEN OVER
WEST VIRGINIA...FUELED BY OUTFLOW FROM STORMS YESTERDAY EVENING.

A SHORTWAVE TROUGH CONTINUES TO GENERATE ROUNDS OF SHOWERS AND
STORMS OVER THE SOUTHERN MISSISSIPPI RIVER VALLEY THIS MORNING.
THIS SHORTWAVE TROUGH WILL LIFT NORTHEAST TODAY INTO TONIGHT...
GENERATING MORE SHOWERS AND STORMS ACROSS THE OHIO RIVER VALLEY BY
THIS AFTERNOON/EVENING. BEST FORCING AND LIFT WILL RESIDE TO OUR
NORTH AND NORTHWEST THROUGH THE DAY AND EVEN TONIGHT. THIS WILL
LEAVE EASTERN KENTUCKY IN A VERY SIMILAR PATTERN THE PAST SEVERAL
DAYS WITH THE THREAT OF ISOLATED SHOWERS AND STORMS. IF THE
OUTFLOW BOUNDARY STALLS OVER THE AREA THIS MORNING...THIS MAY
SERVE AS THE FOCUS FOR SHOWERS AND STORMS TO DEVELOP LATER THIS
AFTERNOON WITH PEAK HEATING. WITH THE SHORTWAVE TROUGH FINALLY ON
THE MOVE INTO THE GREAT LAKES...A COLD FRONT WILL PUSH EAST WITH
THE GRADIENT TIGHTENING UP OVER THE AREA. THIS WILL YIELD
INCREASING WIND SHEAR AS WE HEAD THROUGH THE DAY. THUS...ANY
SHOWERS OR STORMS THAT DO MANAGE TO POP UP THIS AFTERNOON OR
EVENING WOULD HAVE THE POTENTIAL TO BECOME SEVERE. FLOW IS FAIRLY
UNIDIRECTIONAL...SO MAIN THREATS WOULD BE STRAIGHT LINE WINDS.
HAIL THREAT MAY BE THERE TOO IF INSTABILITY CAN BUILD ENOUGH PRIOR
TO STORM INITIATION...BUT FREEZING LEVELS ARE UP NEAR 12KFT
AGL...SO IT WILL TAKE SOME HEFTY UPDRAFTS TO GENERATE HAIL TODAY.
GIVEN THE SEVERE THREAT...THE AREA HAS BEEN PLACED IN A SLIGHT
RISK AREA FOR SEVERE THUNDERSTORMS BY THE SEVERE STORMS PREDICTION
CENTER.

THERE IS SOME WEAK FORCING THAT WILL PUSH ACROSS THE AREA
THIS EVENING AND HENCE THE BEST OPPORTUNITY FOR BETTER COVERAGE IN
SHOWERS AND STORMS. HOWEVER...LATEST HI-RES MODELS DO NOT SHOW
MUCH MOVING INTO THE AREA THIS EVENING...SO CONFIDENCE IS FAIRLY
LOW ON CONVECTION THIS EVENING AS OF RIGHT NOW. THUS...WILL STAY
WITH THE CHANCE POPS WITH THE PREVIOUS FORECAST. IF CONVECTION
FORMS...IT SHOULD BE ON THE WAY OUT BY MIDNIGHT...WITH SUBSIDENCE
BUILDING BEHIND THE DEPARTING STORMS. THE COLD FRONT WILL LAG WELL
BEHIND THE CONVECTION AND WILL NOT MAKE ITS MOVE ACROSS THE AREA
UNTIL TUESDAY MORNING...WHEN ANOTHER ISOLATED SHOWER MAY BE
POSSIBLE. IF THE FRONT HANGS UP TOO MUCH ON TUESDAY...MAY NEED TO
WATCH POTENTIAL FOR A FEW STORMS TO FIRE UP ON THE BOUNDARY AS IT
SLIPS ACROSS THE AREA. AS IT STANDS NOW...IT SHOULD MOVE THROUGH
IN TIME TO PREVENT THIS FROM HAPPENING. TUESDAY WILL BE COOLER
WITH DRIER AIR ADVECTING INTO THE AREA...THIS WILL MAKE FOR A
PLEASANT AFTERNOON.

.LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 342 AM EDT MON MAY 11 2015

THE EXTENDED FORECAST PERIOD BEGINS ON TUESDAY NIGHT WITH UPPER
LEVEL RIDGING OVER THE REGION KEEPING EASTERN KENTUCKY DRY THROUGH
THE WEDNESDAY AND MUCH OF THURSDAY TIME PERIOD. THIS PATTERN SEEMS
TO TAKE A CHANGE AS THE PATTERN BECOMES MORE ACTIVE AND A STRONG
SHORTWAVE MOVES OUT OF THE SOUTHWESTERN CONUS AND TRAVELS OVER THE
RIDGE AND INTO THE UPPER PLAINS AND GREAT LAKES BY FRIDAY. THIS NOT
ONLY BRINGS SOME UPPER LEVEL SUPPORT INTO THE OH VALLEYS REGION BUT
ALSO OPENS THE GULF AS SOME MID LEVEL MOISTURE ADVECTS INTO THE
REGION. ALSO DURING THIS TIME ON FRIDAY...A STRONG CLOSED LOW COMES
ASHORE IN SOUTHERN CA. THIS FEATURE STANDS TO BRING A GOOD SHOT OF
UPPER LEVEL ENERGY TO THE PLAINS AND EVEN INTO THE MIDWEST BY
SUNDAY. THE EURO AND GFS ARE SIMILAR IN THIS TREND.

CLOSER TO THE SURFACE...THE APPROACH OF THE FIRST MENTIONED
SHORTWAVE WILL BRING INCREASED SOUTHERLY LOW LEVEL FLOW INTO THE
AREA AND AS THE RIDGE WEAKENS...CONVECTION WILL BECOME MORE AND MORE
PREVALENT...ESPECIALLY BY FRIDAY. A BOUNDARY SHOULD BEGIN TO FORM
TO THE NORTH OF THE OH RIVER WITH PLENTY OF CONVECTION BY FRIDAY
AFTERNOON AND AS WELL INTO THE WEEKEND. THIS LEAVES EASTERN
KENTUCKY IN A WARM...HUMID...AND UNSTABLE PATTERN WITH DIURNALLY
DRIVEN CONVECTION. BY SUNDAY HOWEVER...THE MENTIONED STRONG LOW
THAT CAME ASHORE OVER SOCA WILL MOVE INTO THE UPPER MIDWEST
DRAGGING A POTENT COLD FRONT TO THE OH VALLEY DOORSTEP.

THE EURO AND GFS DO SHOW SOME CONSISTENCY HERE. THE SUPER BLEND DID
COME IN RATHER HIGH IN POPS...ESPECIALLY FOR FRIDAY. TRENDS OF THE
RIDGE MIGHT BE ENOUGH TO SUPPRESS CONVECTION ENOUGH THAT LIKELY POPS
SEEM A BIT...UNLIKELY...AND SO LOWERED THEM DURING THIS TIME FRAME
AS WELL. ALSO THE BLEND HAD NO INDICATION OF ANY SORT OF DIURNALLY
TREND TO THE CONVECTION AND GIVEN WHAT THE AREA HAS EXPERIENCED THIS
PAST WEEK...THIS SEEMS TO BE A REPEAT OF SORTS. DID THEN ADDRESS
THIS WITH THE NEIGHBORING OFFICES AND MADE THESE ADJUSTMENTS TO THE
POPS INHERITED BY THE SUPER BLEND.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 133 PM EDT MON MAY 11 2015

THIS AFTERNOON WE HAVE SEEN CONVECTION FIRE UP ACROSS PORTIONS OF
EASTERN KY. THESE ISOLATED TO SCATTER STORMS WILL BE THE BIGGEST
CONCERN FOR THE NEXT FEW HOURS. IT DOES LOOK LIKE THERE COULD BE
TWO ROUND...ONE ONGOING CONVECTION MORE DIURNALLY DRIVEN UNDER
MODERATELY UNSTABLE ENVIRONMENT...TWO THE COLD FRONT AND ANY
OUTFLOWS AHEAD OF THE FRONT. THE SECOND LINE IS IN QUESTION GIVEN
THAT STORMS HAVE ALREADY FIRED AND COULD TAP OUT THE CURRENT
UNSTABLE ENVIRONMENT. THE BIGGEST THREAT FROM THIS AVIATION WISE
LOOKS TO BE THE POTENTIAL FOR GUSTY WINDS AND REDUCED VIS.
OTHERWISE OVERNIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DIE
OFF WITH DAYTIME HEATING AND FRONT SWEEPING ACROSS THE REGION.
THE OTHER ISSUE TONIGHT WILL BE POTENTIAL FOR FOG AND/OR LOW
STRATUS DECK. RIGHT NOW PLAN TO KEEP LOW STRATUS DECK WITH
POTENTIAL FOR AT LEAST MVFR CEILINGS OVERNIGHT INTO EARLY
TUESDAY. HIGH PRESSURE WILL RETURN TOMORROW WITH CLEARING SKIES.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...DJ
SHORT TERM...KAS
LONG TERM...KAS
AVIATION...DJ
Hazardous weather outlook, May 11, 4:00 AM EDT, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
400 AM EDT MON MAY 11 2015

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-121100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...
JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN...
ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
400 AM EDT MON MAY 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
THROUGH THIS EVENING. SOME STORMS MAY BECOME SEVERE...WITH
DAMAGING WINDS THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS WILL BE POSSIBLE AGAIN FROM THURSDAY NIGHT THROUGH
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF DAMAGING WINDS
THROUGH THIS EVENING.

KAS

In the hours before

Special weather statement, May 11, 1:39 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
139 PM EDT MON MAY 11 2015

KYZ079-083-084-111815-
PULASKI-WAYNE-MCCREARY-
139 PM EDT MON MAY 11 2015

...A STRONG THUNDERSTORM WILL AFFECT PULASKI...WAYNE...MCCREARY...

AT 139 PM EDT...A STRONG THUNDERSTORM WAS OVER CO-OPERATIVE...
OR NEAR WHITLEY CITY...MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 35 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WHITLEY CITY...RITNER...BEULAH HEIGHTS...WIBORG...CO-OPERATIVE...PINE
KNOT...BLUE HERON...MARSHES SIDING...HONEYBEE...KIDDS CROSSING...
ALPINE...PARKERS LAKE...SLAVENS...GREENWOOD...STEARNS AND CUMBERLAND
FALLS S.P..

&&

LAT...LON 3660 8459 3672 8473 3699 8448 3686 8433
      3684 8434 3681 8436 3681 8435 3678 8435
      3675 8432 3673 8432 3659 8457
TIME...MOT...LOC 1739Z 229DEG 22KT 3672 8458

RAY
Special weather statement, May 11, 2:23 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
223 PM EDT MON MAY 11 2015

KYZ069-080-116-111900-
CLAY-JACKSON-LAUREL-
223 PM EDT MON MAY 11 2015

...A STRONG THUNDERSTORM WILL AFFECT CLAY...JACKSON...LAUREL...

AT 222 PM EDT...A STRONG THUNDERSTORM WAS OVER ATLANTA...OR NEAR
LONDON...MOVING NORTHEAST AT 25 MPH.

BRIEF HEAVY RAIN...WINDS IN EXCESS OF 35 MPH AND DIME SIZE HAIL ARE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SOURWOOD...MCWHORTER...SACKER GAP...GRAY HAWK...HERD...WELCHBURG...
GREENMOUNT...CHESTNUTBURG...ROYRADER...SHEPHERDTOWN...HIGH KNOB...
THOMAS...TYNER...SETTLE STORE...DABOLT...DATHA...PRIVETT...MUMMIE...
MALCOMB AND GREEN HILL.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHEASTERN KENTUCKY.

&&

LAT...LON 3716 8406 3721 8411 3744 8394 3730 8370
TIME...MOT...LOC 1822Z 229DEG 21KT 3722 8404

RAY
Special weather statement, May 11, 2:38 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
238 PM EDT MON MAY 11 2015

KYZ050-051-059-060-111915-
BATH-POWELL-MENIFEE-MONTGOMERY-
238 PM EDT MON MAY 11 2015

...A STRONG THUNDERSTORM WILL AFFECT BATH...POWELL...MENIFEE...
MONTGOMERY...

AT 237 PM EDT...A STRONG THUNDERSTORM WAS OVER CLAY CITY...OR NEAR
STANTON...MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
STANTON...FRENCHBURG...JEFFERSONVILLE...CAMARGO...CLAY CITY...
LEVEE...VAUGHNS MILL...LOWER SPENCER...BEAN...TABOR...ROTHWELL...
CROOKS...WALKERS CROSSING...HOPE...POWELL VALLEY...VIRDEN...LUCKY
STOP...CEDAR GROVES...OGGS STATION AND CORNWELL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
EAST CENTRAL KENTUCKY.

&&

LAT...LON 3792 8359 3778 8393 3780 8397 3784 8396
      3784 8400 3787 8403 3787 8402 3790 8399
      3792 8399 3793 8397 3795 8398 3809 8374
TIME...MOT...LOC 1837Z 237DEG 27KT 3787 8393

HAL
Special weather statement, May 11, 2:45 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
245 PM EDT MON MAY 11 2015

KYZ114>116-111915-
CLAY-OWSLEY-PERRY-
245 PM EDT MON MAY 11 2015

...A STRONG THUNDERSTORM WILL AFFECT CLAY...OWSLEY...AND PERRY
COUNTIES...

AT 244 PM EDT...A STRONG THUNDERSTORM WAS OVER SIDELL...OR OVER
MANCHESTER...MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MANCHESTER...WHOOPFLAREA...TAFF...ONEIDA...SPURLOCK...BRUTUS...PARK
VALLEY...RICETOWN...GOBBARD...HOUSE...NEWFOUND...PANCO...WILD CAT...
TANKSLEY...HORSE CREEK JUNCTION...ENLINE...LUCKY FORK...JONSEE...SAUL
AND TEGES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHEASTERN KENTUCKY.

&&

LAT...LON 3745 8366 3735 8354 3733 8354 3734 8353
      3729 8347 3728 8349 3725 8349 3724 8350
      3723 8353 3721 8351 3706 8380
TIME...MOT...LOC 1844Z 229DEG 28KT 3718 8380

HAL
Special weather statement, May 11, 2:48 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
248 PM EDT MON MAY 11 2015

KYZ069-111-112-114-111915-
BREATHITT-JACKSON-OWSLEY-LEE-
248 PM EDT MON MAY 11 2015

...A STRONG THUNDERSTORM WILL AFFECT BREATHITT...JACKSON...OWSLEY...
AND LEE...

AT 247 PM EDT...A STRONG THUNDERSTORM WAS OVER TRAVELLERS REST...OR
NEAR BOONEVILLE...MOVING NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BEATTYVILLE...BOONEVILLE...CRESSMONT...VADA...LEROSE...IDA MAY...
BANFORD...ST. HELENS...TRAVELLERS REST...AIREDALE...YEADON...
OAKDALE...STURGEON...JETTS CREEK...LEVI...LONE...WIDECREEK...ELIAN...
GRASS AND CORGLETON.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHEASTERN KENTUCKY.

&&

LAT...LON 3746 8392 3770 8367 3766 8359 3754 8342
      3734 8375 3734 8378
TIME...MOT...LOC 1847Z 227DEG 31KT 3745 8378

HAL
Special weather statement, May 11, 3:03 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
303 PM EDT MON MAY 11 2015

KYZ084-111930-
MCCREARY-
303 PM EDT MON MAY 11 2015

...A STRONG THUNDERSTORM WILL AFFECT MCCREARY COUNTY...

AT 303 PM EDT...A STRONG THUNDERSTORM WAS NEAR STRUNK...OR NEAR
ONEIDA...MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WHITLEY CITY...STRUNK...BLUE HERON...MARSHES SIDING...STEARNS AND
PINE KNOT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTH CENTRAL KENTUCKY.

&&

LAT...LON 3660 8461 3663 8464 3678 8446 3660 8429
TIME...MOT...LOC 1903Z 238DEG 17KT 3660 8451

HAL

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 12:53 PM EDTSpecial Weather StatementJKLPulaski67 min
May 11, 1:39 PM EDTSpecial Weather StatementJKLMcCreary36 min
May 11, 1:56 PM EDTAreal Flood AdvisoryJKLLaurel, McCreary, Pulaski, Wayne, Whitley3 hr
May 11, 2:23 PM EDTSpecial Weather StatementJKLJackson37 min
May 11, 2:38 PM EDTSpecial Weather StatementJKLPowell37 min
May 11, 2:45 PM EDTSpecial Weather StatementJKLClay30 min
May 11, 2:48 PM EDTSpecial Weather StatementJKLLee, Owsley27 min
May 11, 3:03 PM EDTSpecial Weather StatementJKLMcCreary27 min
May 11, 3:32 PM EDTSpecial Weather StatementJKLMorgan28 min
May 11, 3:40 PM EDTSpecial Weather StatementJKLMagoffin35 min
May 11, 3:48 PM EDTSpecial Weather StatementJKLWayne27 min
May 11, 3:58 PM EDTSevere Thunderstorm WarningJKLJackson, Rockcastle47 min
May 11, 4:04 PM EDTSevere Thunderstorm WarningJKLClay, Knox, Leslie41 min
May 11, 4:07 PM EDTSevere Thunderstorm WarningJKLBath, Montgomery38 min
May 11, 4:11 PM EDTSpecial Weather StatementJKLJohnson34 min
May 11, 4:20 PM EDTSevere Thunderstorm WarningJKLJohnson, Martin40 min
May 11, 4:26 PM EDTSevere Thunderstorm WarningJKLFleming34 min
May 11, 4:43 PM EDTSpecial Weather StatementJKLLeslie32 min
May 11, 4:47 PM EDTSpecial Weather StatementJKLBath, Rowan43 min
May 11, 4:54 PM EDTSpecial Weather StatementJKLMartin36 min
May 11, 4:59 PM EDTSevere Thunderstorm WarningJKLHarlan, Leslie29 min
May 11, 5:02 PM EDTSevere Thunderstorm WarningJKLMartin28 min
May 11, 6:30 PM EDTSpecial Weather StatementJKLPike60 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.